MAUDE Adverse Event Report: SYNTHES GMBH TORQUE LIMITING ATTACHMENT 4NM; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH TORQUE LIMITING ATTACHMENT 4NM; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 511.771
Medical Device Problem Codes Device Slipped (1584); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.  quality engineering evaluated the device and it was determined that the reported condition was confirmed.It was noted that the most probable cause for the found issue was that the torque attachment device was used to unscrew or to remove the screws in the reverse mode, too much force was then applied to the device and as a result, the housing became loose and the internal parts were shifting back.Therefore, the assignable root cause was traced to improper handling which is user error.A device history review was performed, and no non-conformance's were detected related to the reported condition.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the torque attachment device would not work at all due to the internal parts of the device shifting back.This also made it impossible to insert the cutting tool device.During a visual inspection, it was observed that the thread of the housing came lose.It was noted in the service order that the thread of the housing of the torque attachment device became loose.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
TORQUE LIMITING ATTACHMENT 4NM
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11805340
Report Number8030965-2021-03724
Device Sequence Number17055446
Product Code GEY
UDI-Device Identifier07611819119376
UDI-Public07611819119376
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1